MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 9003 E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was patent.The valve met requirements for reflux, pressure-flow, and preimplantation testing.There was crystalline debris observed within the interior and exterior of the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ the returned valve did not meet the requirements for leak testing due a tear observed in the top of the proximal occluder.It is unknown how or when this damage occurred.The ifu cautions that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also cautions that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device had a hole in the cerebrospinal fluid (csf) flow output and was found intr a-operatively.According to the report, the doctor used another valve to complete the surgery.Reportedly, there was no injury, and the patient was stable.

Brand Name
CSF-FLOW CONTROL SHUNT KIT CONTOURED REGULAR, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6715551
Report Number2021898-2017-00382
Device Sequence Number832285
Product Code JXG
UDI-Device Identifier00643169466371
UDI-Public00643169466371
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K841442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number9003 E
Device Lot NumberE03210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2017
Initial Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight75